Health officials in Iowa are cautioning people about a new pocket-sized caffeine inhaler.
The product is called AeroShot and it’s being marketed on the East Coast, for now.
Each $3 canister contains six flavored puffs or “shots” of caffeine, about the same as six big mugs of coffee.
Tammy Noble, medical director of the Iowa Statewide Poison Control Center, says multiple puffs could give you more than just a buzz.
“The more caffeine a person takes, the more symptoms they are likely to have,” Noble says. “It’s just like if you drink several cups of coffee quickly, you’re going to feel more jitters, shaky, sometimes even an upset stomach and vomiting.”
She says too much caffeine could lead to heart palpitations which, in some cases, could be fatal.
“I would say that the potential is always there,” Noble says. “We would not recommend using the high doses of the caffeine.”
The caffeine inhalers aren’t yet for sale in Iowa stores, but they are for sale on the Internet.
For questions, contact the Sioux City-based poison control center at 800-222-1222.